MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER; VENTRICULAR (ASSISST) BYPASS
Model Number 106762
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient had system controller faults and damage to white lead coming off pocket controller.The controller was changed out.Patient international normalized ratio is normal and the patient is stable.
 
Additional Manufacturer Narrative
Multiple attempts were made to obtain additional information from the customer regarding the event (including device serial number); however, no additional information was provided.Manufacturer's investigation conclusion: the reported events of system controller faults and damage to the white power lead of the system controller were not confirmed.The system controller was not returned for evaluation and no log files or photos were submitted for review.Multiple requests were made to obtain additional information (including if the system controller faults resolved with the controller exchange, if the controller will be returned for evaluation, and the serial number of the controller); however, no response was received.The root cause of the reported events could not be conclusively determined through this analysis.Device history records could not be reviewed as the serial number of the product is unknown.Heartmate ii patient handbook under section 5 ¿alarms and troubleshooting¿ and heartmate ii instructions for use, under section 7 ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including the controller fault alarm conditions, and the actions to take if the alarms cannot be resolved.Heartmate ii patient handbook section 6 "caring for the equipment" describes how to care for and clean all equipment, including the system controller power cables.Section 10, entitled ¿safety checklists¿, provides checklists to assist the patient in performing routine maintenance of heartmate ii lvad, including inspecting the system controller power cables for damage.This section also informs the user to replace any equipment or system component that appears damaged or worn.Heartmate ii patient handbook section 2 "how your heart pump works" and heartmate ii instructions for use (ifu) section 2 "system operations" explain how maintain the backup system controller and how to replace the running system controller with the backup controller.Heartmate ii patient handbook and heartmate ii instructions for use (ifu) caution users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE II SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
MDR Report Key10580182
Report Number2916596-2020-04573
Device Sequence Number19635399
Product Code DSQ
UDI-Device Identifier00813024013013
UDI-Public00813024013013
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106762
Device Catalogue Number10005080
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight127